Alert archive / Georgia / Red Flag Warnings in 2009
Red Flag Warning 58, NWS Atlanta, GA
NWS Atlanta, GA issued this red flag warning at Feb 3, 2009, 2:23 PM EST for 63 counties in Georgia. It took effect at Feb 4, 2009, 1:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2009, 2:23 PM EST (19:23 UTC)
- In effect from
- Feb 4, 2009, 1:00 PM EST
- Expired
- Feb 4, 2009, 7:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
All 63 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Clarke County, GA, Clayton County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Fayette County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 38 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2112 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -199 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
096 WWUS82 KFFC 031923 RFWFFC RED FLAG WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 223 PM EST TUE FEB 3 2009 GAZ036>039-046>062-066>076-078>086-089>098-102>113-040330- /O.NEW.KFFC.FW.W.0058.090204T1800Z-090205T0000Z/ /O.NEW.KFFC.FW.A.0003.090205T1700Z-090206T0000Z/ CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN- GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY- BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON- LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS- TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL- MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY- LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI- WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- 223 PM EST TUE FEB 3 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EST WEDNESDAY FOR CENTRAL AND PARTS OF NORTH GA DUE TO LOW HUMIDITIES AND STRONG GUSTY WINDS... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR ALL OF NORTH AND CENTRAL GEORGIA DUE TO LOW HUMIDITIES... A RED FLAG WARNING HAS BEEN ISSUED FROM 1PM TO 7PM EST WEDNESDAY FOR AREAS GENERALLY ALONG AND SOUTH OF A LINE FROM FRANKLIN...TO STOCKBRIDGE...TO ATHENS. THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 15 TO 20 PERCENT AND NORTHWEST WINDS OF 20 TO 25 MPH. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. THIS WATCH INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 25 PERCENT OR LESS CREATING DANGEROUS FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO 72 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE FIRE WEATHER WATCH. $$ GAZ001>009-011>016-019>025-027-030>035-041>045-040330- /O.NEW.KFFC.FW.A.0003.090205T1700Z-090206T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB- 223 PM EST TUE FEB 3 2009 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR ALL OF NORTH AND CENTRAL GEORGIA DUE TO LOW HUMIDITIES... A RED FLAG WATCH HAS BEEN ISSUED FROM NOON TO 7PM EST WEDNESDAY FOR ALL OF NORTH AND CENTRAL GA. THIS WATCH INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 25 PERCENT OR LESS CREATING DANGEROUS FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO 72 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE FIRE WEATHER WATCH. $$
4 follow-up statements
512 WWUS82 KFFC 040322 RFWFFC RED FLAG WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1022 PM EST TUE FEB 3 2009 GAZ036>039-046>062-066>076-078>086-089>098-102>113-041130- /O.CON.KFFC.FW.W.0058.090204T1800Z-090205T0000Z/ /O.CON.KFFC.FW.A.0003.090205T1700Z-090206T0000Z/ CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN- GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY- BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON- LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS- TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL- MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY- LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI- WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- 1022 PM EST TUE FEB 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EST WEDNESDAY FOR CENTRAL GA AND PARTS OF NORTH GA DUE TO LOW HUMIDITIES AND STRONG GUSTY WINDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR ALL OF NORTH AND CENTRAL GEORGIA DUE TO LOW HUMIDITIES... A RED FLAG WARNING HAS BEEN ISSUED FROM 1PM TO 7PM EST WEDNESDAY FOR AREAS GENERALLY ALONG AND SOUTH OF A LINE FROM FRANKLIN...TO STOCKBRIDGE...TO ATHENS. THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 15 TO 20 PERCENT AND NORTHWEST WINDS OF 20 TO 25 MPH. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. THE WATCH FOR THURSDAY IS IN EFFECT FOR MUCH OF NORTH AND CENTRAL GEORGIA AND INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 25 PERCENT OR LESS CREATING DANGEROUS FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO 72 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE FIRE WEATHER WATCH. $$ GAZ001>009-011>016-019>025-027-030>035-041>045-041130- /O.CON.KFFC.FW.A.0003.090205T1700Z-090206T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB- 1022 PM EST TUE FEB 3 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR ALL OF NORTH AND CENTRAL GEORGIA DUE TO LOW HUMIDITIES... THE FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON THURSDAY THROUGH 7PM EST THURSDAY. THIS WATCH INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 25 PERCENT OR LESS CREATING DANGEROUS FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO 72 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE FIRE WEATHER WATCH. $$
481 WWUS82 KFFC 040835 RFWFFC RED FLAG WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 335 AM EST WED FEB 4 2009 GAZ036>039-046>062-066>076-078>086-089>098-102>113-041645- /O.CON.KFFC.FW.W.0058.090204T1800Z-090205T0000Z/ /O.CON.KFFC.FW.A.0003.090205T1700Z-090206T0000Z/ CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN- GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY- BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON- LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS- TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL- MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY- LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI- WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- 335 AM EST WED FEB 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING ACROSS PORTIONS OF CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS OF 20 MPH OR GREATER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING ACROSS NORTH AND CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 15 TO 20 PERCENT AND NORTHWEST WINDS OF 20 TO 25 MPH THIS AFTERNOON...TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. THE WATCH FOR THURSDAY IS IN EFFECT FOR NORTH AND CENTRAL GEORGIA AND INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 25 PERCENT OR LESS CREATING DANGEROUS FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO 72 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE FIRE WEATHER WATCH. $$ GAZ001>009-011>016-019>025-027-030>035-041>045-041645- /O.CON.KFFC.FW.A.0003.090205T1700Z-090206T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB- 335 AM EST WED FEB 4 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING ACROSS NORTH AND CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITIES... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THIS WATCH INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 25 PERCENT OR LESS CREATING DANGEROUS FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO 72 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE FIRE WEATHER WATCH. $$
957 WWUS82 KFFC 041602 RFWFFC RED FLAG WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1102 AM EST WED FEB 4 2009 GAZ036>039-046>062-066>076-078>086-089>098-102>113-050015- /O.CON.KFFC.FW.W.0058.090204T1800Z-090205T0000Z/ /O.CON.KFFC.FW.A.0003.090205T1700Z-090206T0000Z/ CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN- GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY- BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON- LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS- TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL- MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY- LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI- WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- 1102 AM EST WED FEB 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR MUCH OF CENTRAL GEORGIA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING DUE TO LOW RELATIVE HUMIDITIES FOR MOST OF NORTH AND CENTRAL GEORGIA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR MUCH OF CENTRAL GEORGIA...MAINLY SOUTH OF A LINE FROM FRANKLIN TO MONROE AND LEXINGTON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR MOST OF NORTH AND CENTRAL GEORGIA. THESE WATCHES AND WARNINGS INCLUDE THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 15 TO 20 PERCENT AND NORTHWEST WINDS OF 20 TO 25 MPH THIS AFTERNOON TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. FOR THURSDAY...DRY FUEL MOISTURE CONDITIONS WILL LIKELY COMBINE WITH RELATIVE HUMIDITIES OF 25 PERCENT OR LESS CREATING DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS. A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS WITHIN 12 TO 72 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THESE FIRE WEATHER WATCHES AND WARNINGS. $$ GAZ001>009-011>016-019>025-027-030>035-041>045-050015- /O.CON.KFFC.FW.A.0003.090205T1700Z-090206T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB- 1102 AM EST WED FEB 4 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING DUE TO LOW RELATIVE HUMIDITIES FOR MUCH OF NORTH AND CENTRAL GEORGIA... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING DUE TO LOW RELATIVE HUMIDITIES FOR MUCH OF NORTH AND CENTRAL GEORGIA. THIS WATCH INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. DRY FUEL MOISTURE CONDITIONS WILL LIKELY COMBINE WITH RELATIVE HUMIDITIES OF 25 PERCENT OR LESS CREATING DANGEROUS FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS WITHIN 12 TO 72 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$
499 WWUS82 KFFC 042017 RFWFFC RED FLAG WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 317 PM EST WED FEB 4 2009 GAZ001>009-011>016-019>025-027-030>035-041>045-042130- /O.CAN.KFFC.FW.A.0003.090205T1700Z-090206T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB- 317 PM EST WED FEB 4 2009 ...FIRE WEATHER WATCH IS CANCELLED FOR NORTH GEORGIA FOR THURSDAY DUE TO HIGHER THAN EXPECTED FUEL MOISTURES... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE FIRE WEATHER WATCH FOR NORTH GEORGIA ON THURSDAY. FUEL MOISTURES DID NOT DRY OUT AS MUCH AS EXPECTED ON WEDNESDAY AND WILL NOT BE AT DANGEROUS FIRE WEATHER LEVELS. $$ GAZ036>039-046>062-066>076-078>086-089>098-102>113-050430- /O.UPG.KFFC.FW.A.0003.090205T1700Z-090206T0000Z/ /O.NEW.KFFC.FW.W.0059.090205T1600Z-090206T0000Z/ /O.CON.KFFC.FW.W.0058.000000T0000Z-090205T0000Z/ CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN- GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY- BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON- LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS- TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL- MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY- LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI- WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- 317 PM EST WED FEB 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR MUCH OF CENTRAL GEORGIA... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EST THURSDAY DUE TO LOW RELATIVE HUMIDITIES FOR MUCH OF CENTRAL GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. THESE WARNINGS INCLUDE THE OCONEE NATIONAL FORESTS. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 15 TO 20 PERCENT AND NORTHWEST WINDS OF 20 TO 25 MPH THIS AFTERNOON TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. FOR THURSDAY...DRY FUEL MOISTURE CONDITIONS WILL LIKELY COMBINE WITH RELATIVE HUMIDITIES OF 20 PERCENT OR LESS CREATING DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. $$ 16
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Feb 3, 5:20 AM EST, 9 hours 3 minutes earlier.
Area forecast discussion, Feb 3, 5:20 AM EST, 9 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 520 AM EST TUE FEB 3 2009 .SHORT TERM /TODAY THROUGH THURSDAY/... THE SURFACE FRONT HAS PUSHED OFF SHORE BY THIS MORNING...MEANWHILE THE UPPER LOW CONTINUES TO ROTATE OVER THE GREAT LAKES REGION. SEVERAL IMPULSES WILL ROTATE AROUND THE BASE OF THE UPPER LEVEL TROUGH...PUSHING COLDER AIR INTO THE SOUTHEAST. THE TIGHTENING SURFACE GRADIENT THIS AFTERNOON AND OVERNIGHT WILL PRODUCE WINDS 15 TO 25 MPH WITH HIGHER GUSTS...THESE WINDS CONTINUE TO REMAIN UP OVERNIGHT AND WILL ISSUE A WIND ADVISORY FROM 18Z THIS AFTERNOON THROUGH 12Z TOMORROW MORNING. MODELS ARE INDICATING WINDS MAY REMAIN IN ADVISORY CRITERIA LEVEL THROUGH MIDDAY TOMORROW BUT WILL LET LATER SHIFTS EVALUATE AND EXTEND THE ADVISORY IF NECESSARY. MODELS SHOWING SOME MOISTURE ARRIVING WITH THE UPPER LEVEL IMPULSE THIS AFTERNOON...AND SHOULD SQUEEZE OUT SOME PRECIPITATION... ALTHOUGH IT WILL BE LIGHT...AND SHOULD REMAIN NORTH OF A ROME TO CANTON TO GAINESVILLE LINE. MODEL SOUNDINGS INDICATE LIGHT SNOW POSSIBLE ACROSS FAR NORTH GEORGIA THIS AFTERNOON AND TONIGHT WITH LINGERING LIGHT SNOW ACROSS THE NORTHEAST GEORGIA MOUNTAINS THROUGH MIDDAY TOMORROW. ACCUMULATIONS WILL BE LIGHT WITH LESS THAN AN INCH OF SNOW EXPECTED ACROSS THE NORTHEAST MOUNTAINS THROUGH TOMORROW. DRIER AND COLDER AIR FILTERS INTO THE AREA TOMORROW AS A BROAD SURFACE HIGH BEGINS TO BUILD INTO THE SOUTHEAST AS THE UPPER TROUGH MOVES OFF TO THE EAST THROUGH THURSDAY. BASED FIRST PERIOD TEMPERATURES ON LOW LEVEL THICKNESS VALUES...WHICH ARE IN LINE WITH GUIDANCE. OTHERWISE WENT WITH A BLEND OF MAV/MET AS MAV HIGHS APPEAR A TAD WARM. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... SURFACE HIGH PRESSURE CENTERED OVER SOUTH GEORGIA THURSDAY NIGHT WILL SLOWLY SHIFT OFF THE SOUTHEAST COAST THROUGH THE WEEKEND AS WEAK UPPER LEVEL RIDGING PREVAILS OVER THE SOUTHEAST. BY SUNDAY THE RIDGING FLATTENS AS AN UPPER LOW OVER SOUTHERN CALIFORNIA FILLS AND SHIFTS EASTWARD OVER THE DESERT SOUTHWEST. A WEAK SURFACE FRONT FLIRTS WITH NORTH GEORGIA SUNDAY NIGHT AND MONDAY...HOWEVER MOISTURE IS LIMITED. SOME DISCREPANCIES NOTED IN EXTENDED MODELS BEGINNING ON SUNDAY AS GFS DRIVES A SHORT WAVE MOVING ACROSS THE GREAT LAKES AREA FURTHER SOUTH AND THEREFORE WEAKENS THE UPPER RIDGE OVER THE SOUTHEAST FASTER. THIS ALLOWS THE CALIFORNIA SHORT WAVE TO BE MORE PROGRESSIVE AS IT LIFTS INTO THE PLAINS ON MONDAY...STILL FAR ENOUGH OUT THAT CONFIDENCE IN SURGING MOISTURE IS LOW AND WILL KEEP A DRY FORECAST THROUGH THE EXTENDED PERIODS. GUIDANCE TEMPERATURES ADVERTISING A WARM UP BEGINNING ON FRIDAY WITH TEMPERATURES AVERAGING AROUND 10 DEGREES ABOVE NORMAL THROUGH THE BEGINNING OF NEXT WEEK. && .FIRE WEATHER... WIND CRITERIA WILL BE MET ACROSS MUCH OF NORTH GEORGIA THIS AFTERNOON AND RH VALUES SHOULD BE 25 PERCENT OR LESS FOR 4 HOURS ACROSS CENTRAL AREAS...HOWEVER WITH RAINS YESTERDAY 10 HOUR FUEL MOISTURES TOO WET TO ISSUE A RFW FOR THIS AFTERNOON. WILL NEED TO MONITOR FOR POSSIBLE CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY. && .AVIATION... ANOTHER COLD FRONT WILL PUSH THROUGH GA THIS AFTERNOON WITH STRONG COLD AIR ADVECTION THROUGH THE AFTERNOON AND EVENING. SKIES SHOULD REMAIN CLEAR UNTIL AROUND 18Z WHEN STRATUS SHOULD MOVE INTO MOSTLY NORTH GA WITH THE FRONT. EXPECT CEILINGS TO BE 4 TO 5THSD FT... SCATTERING ATL TO AHN AFTER 00Z BUT REMAINING BROKEN TO OVERCAST NORTH OF THAT AREA THROUGH THE NIGHT. LIGHT SNOW POSSIBLE OVER NORTH GA THIS AFTERNOON AND TONIGHT WITH LITTLE OR NO ACCUMULATION... EXCEPT UP TO ONE INCH IN THE NORTHEAST MOUNTAINS. NO VISIBILITY RESTRICTIONS EXPECTED. WINDS WEST TO NORTHWEST 10KT THIS MORNING...INCREASING TO NORTHWEST 15 TO 25KT AND GUSTY BY 18Z AND CONTINUING THROUGH THE NIGHT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 49 24 39 18 45 / 10 10 10 5 5 ATLANTA 48 19 37 20 44 / 10 10 5 5 5 BLAIRSVILLE 43 19 30 15 38 / 20 20 20 5 5 CARTERSVILLE 46 22 37 17 41 / 10 10 5 5 5 COLUMBUS 52 29 45 23 48 / 10 10 5 5 5 GAINESVILLE 48 25 35 18 42 / 10 10 10 5 5 MACON 54 25 45 21 48 / 5 10 5 5 5 ROME 47 24 38 18 45 / 20 10 5 5 5 PEACHTREE CITY 49 25 38 14 45 / 10 10 5 5 5 VIDALIA 52 23 44 18 48 / 10 10 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB... BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY... DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. && 12/41
Hazardous weather outlook, Feb 3, 1:25 PM EST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 125 PM EST TUE FEB 3 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041130- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 125 PM EST TUE FEB 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A STRONG COLD FRONT WILL PUSH THROUGH NORTH AND CENTRAL GEORGIA THIS AFTERNOON...BRINGING ANOTHER SURGE OF COLD CANADIAN AIR TO THE REGION. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE STRONG WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. WINDS SHOULD INCREASE THIS AFTERNOON AND CONTINUE TONIGHT. .DISCUSSION... ANOTHER COLD FRONT WILL PUSH THROUGH NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND BRING MORE COLD AIR TO THE REGION. THIS FRONT WILL BRING STRONG AND GUSTY NORTHWEST WINDS. A WIND ADVISORY HAS BEEN ISSUED FOR NORTH AND CENTRAL GEORGIA. ALSO...MOISTURE ALONG THE FRONT MAY PRODUCE SNOW SHOWERS MAINLY NORTH OF ATLANTA TO ATHENS TONIGHT. LITTLE OR NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE ON WEDNESDAY AND THURSDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 3:40 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 37 hr |
| Feb 3, 2:23 PM EST | Fire Weather Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 25 hr |
Nearby
Red Flag Warnings in Georgia, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.